can I stop treatment?
Apr 2, 2008
I started Atripla about 12 days ago. When I started it I had a viral load of 6,200, and a CD4 count of 306. I am 48 years old, otherwise healthy male. I didn't question my doctor about the decision to start meds, which I should have. Since taking Atripla, I have sufferred through the dizzyness and now I am covered neck to knees in a rash. My doctor wants me to stay on meds. I think I should stop meds and start again when my CD$ count is below 270, and/or viral load over 25,000. If I stop now and wait until those numbers are reached, what is the likelihood that is a bad decision, and the 12 days will significantly affect my changes of having Atripla be effective when I restart. Am I making a bad decision?
Response from Dr. Henry
Stopping Atripla could lead to development or resistance and put you at some risk for a variety of clinical problems so continuing meds is generally the prudent option. If you continue to have rash or be bothered by dizziness then a switch off the efavirenz to an alternative drug (such as a boosted protease inhibitor)is often a reasonable course to consider with your HIV specialist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cut In Mouth And HIV
- Purple Spots Could I Have Acute HIV Infection
- Itchy Rash After Giving Oral Sex Does It Mean I Have HIV
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Penis Discharge After Deep Kissing Worried I Have HIV
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.